Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 158, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 26, 1998, 10:34 AM CDT for Door County, Wisconsin. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 26, 1998, 10:34 AM CDT (15:34 UTC)
- Expired
- Sep 26, 1998, 11:05 AM CDT
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Door County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 10:47 AM CDT | Hail 1.75 | Fish Creek, WI | |
| Sep 26, 10:49 AM CDT | Hail 2.75 | Baileys Harbor, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
142 WUUS1 KGRB 261533 RRA SVRGRB WIC029-261605- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1034 AM CDT SAT SEP 26 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DOOR COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 1105 AM CDT * AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 20 MILES NORTH OF STURGEON BAY ON THE BAY OF GREEN BAY. THE STORM WAS MOVING EAST AT 40. * THE SEVERE THUNDERSTORM WILL BE NEAR... FISH CREEK... BAILEYS HARBOR... THIS IS A DANGEROUS STORM WITH HAIL LARGER THAN AN INCH IN DIAMETER. MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. SANDERS/MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 4:45 AM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Sep 26, 4:45 AM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT SAT SEP 26 1998 MAIN FCST CONCERN TODAY AND THIS EVG IS CONVECTION. THUNDERSTORMS ONGOING ACROSS MOST OF GRB ATTM...BUT IT APPEARS THAT SVR THREAT WILL BE ENDING BY 10Z AS LAST STRONG CELL MOVES OUT OVER LK MICH. EXPECT CONVECTION TO GRADUALLY PUSH NORTH THIS MORNING AND EARLY AFTERNOON AS SFC/H8 WARM FRONTS CONTINUE TO LIFT NORTH. TSTMS AND ASSOCIATED OUTFLOW WILL DELAY NORTHWARD MOVMT OF SFC FRONT...BUT FEEL THAT MOST OF THE CWA WILL GET INTO THE WARM SECTOR THIS AFTERNOON. STG H8 FLOW (40-50 KTS) WILL RESULT IN A WINDY DAY IN THE WARM SECTOR... WITH SOME LOCATIONS LIKELY SEEING GUSTS AROUND 35 MPH. COLD FRONT WILL PUSH INTO WSTRN PART OF CWA LT THIS AFTERNOON...AND ACROSS THE REST OF THE AREA THIS EVG. SPC EXPECTS ANOTHER ROUND OF SVR ALONG THIS FRONT...CAN'T ARGUE ATTM...BUT THIS WILL BE DEPENDENT ON AMOUNT OF SFC HEATING THIS AFTERNOON. HAVE GONE NEAR OR SLIGHTLY ABOVE MOS GUIDANCE TODAY. KIECKBUSCH
In the hours before
Local storm report, Sep 26, 7:52 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
752 AM CDT SAT SEP 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... T
0745 AM 3 N MERRILL WI .75 INCH HAIL
09/26/98 LINCOLN
JKL/DAKLocal storm report, Sep 26, 7:52 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
752 AM CDT SAT SEP 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... T
0745 AM 3 N MERRILL WI .75 INCH HAIL
09/26/98 LINCOLN
JKL/DAKLocal storm report, Sep 26, 8:18 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
818 AM CDT SAT SEP 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1218 AM SARATOGA WI 1.25 INCH HAIL
09/26/98 WOOD
1244 AM WAUPACA WI 1.5 INCH HAIL
09/26/98 WAUPACA
0100 AM IOLA WI .75 INCH HAIL
09/26/98 WAUPACA
0112 AM NEW LONDON WI 1.25 INCH HAIL
09/26/98 OUTAGAMIE
0130 AM HORTONVILLE WI 1 INCH HAIL
09/26/98 OUTAGAMIE
0157 AM HOWARD WI 1.75 INCH HAIL
09/26/98 BROWN
0200 AM ASHWAUBENON WI 1.75 INCH HAIL
09/26/98 BROWN
0313 AM HOWARD WI FLOODING
09/26/98 BROWN STREET FLOODING
0345 AM ANGELICA WI 1.5 INCH HAIL
09/26/98 SHAWANO
0403 AM HOWARD WI 1 INCH HAIL
09/26/98 BROWN
0410 AM GREEN BAY WI .88 INCH HAIL
09/26/98 BROWN
0530 AM HOWARD WI FLOODING
09/26/98 BROWN h BASEMENT FLOODED
0750 AM 3 N MERRIL WI .75 INCH HAIL
09/26/98 LINCOLN
PLHLocal storm report, Sep 26, 8:18 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
818 AM CDT SAT SEP 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1218 AM SARATOGA WI 1.25 INCH HAIL
09/26/98 WOOD
1244 AM WAUPACA WI 1.5 INCH HAIL
09/26/98 WAUPACA
0100 AM IOLA WI .75 INCH HAIL
09/26/98 WAUPACA
0112 AM NEW LONDON WI 1.25 INCH HAIL
09/26/98 OUTAGAMIE
0130 AM HORTONVILLE WI 1 INCH HAIL
09/26/98 OUTAGAMIE
0157 AM HOWARD WI 1.75 INCH HAIL
09/26/98 BROWN
0200 AM ASHWAUBENON WI 1.75 INCH HAIL
09/26/98 BROWN
0313 AM HOWARD WI FLOODING
09/26/98 BROWN STREET FLOODING
0345 AM ANGELICA WI 1.5 INCH HAIL
09/26/98 SHAWANO
0403 AM HOWARD WI 1 INCH HAIL
09/26/98 BROWN
0410 AM GREEN BAY WI .88 INCH HAIL
09/26/98 BROWN
0530 AM HOWARD WI FLOODING
09/26/98 BROWN h BASEMENT FLOODED
0750 AM 3 N MERRIL WI .75 INCH HAIL
09/26/98 LINCOLN
PLHSpecial weather statement, Sep 26, 8:55 AM CDT, 1 hour 39 minutes before
WIZ030-035-036-261600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 855 AM CDT SAT SEP 26 1998 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... MARATHON COUNTY... WOOD COUNTY... PORTAGE COUNTY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION.
Special weather statement, Sep 26, 8:55 AM CDT, 1 hour 39 minutes before
WIZ030-035-036-261600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 855 AM CDT SAT SEP 26 1998 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... MARATHON COUNTY... WOOD COUNTY... PORTAGE COUNTY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:26 AM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 49 min |
| Sep 26, 1:01 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 44 min |
| Sep 26, 1:21 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Shawano | 64 min |
| Sep 26, 1:33 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 47 min |
| Sep 26, 1:51 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 64 min |
| Sep 26, 3:31 AM CDT | Flash Flood Warning | GRB | Brown, Outagamie | 119 min |
| Sep 26, 4:00 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 30 min |
| Sep 26, 4:19 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 31 min |
| Sep 26, 7:15 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.